episodic ataxia ... nightmare

Hi all , have not posted in a while as was doing well. was taking diamox 125mgs twice a day since october and doing well but in the last month i am not doing well at all. . i have increased my diamox in the last week and the headaches, vision and balance are as bad as ever, it is now continous and far from episodic, not due to see neuro until july. Is it possible diamox has lost its effect? Or could it be progressing, effecting my life greatly, any advice much appreciated. x

3 Replies

oldestnewest
  • Hi ringabel!

    I really empathise with you, although as far as I know my Ataxia

    isn't episodic, it can have nasty flare ups.

    Do you think it's possible you are unable to actually tolerate Diamox

    in a higher dose?

    I have double vision ( caused by Iritis) so I know how horrendous that

    Is to cope with and how much worse it makes balance.

    I've never taken Diamox but you'll probably get replies from people

    who have and also have Episodic Ataxia,

    It might be possible to see your Neurologist earlier, ask if there are

    any cancellations.

    Or, see your GP. I know this is a last resort because of their general

    lack of knowledge about ataxia but continuing like this is only going

    to make you more stressed. Best wishes xB

  • thanks wobblybee, am beginging to think that i am not able to tolerate more than 250 mgs of diamox per day. Diamox has definately improved my life but in between my attacks my baseline normal is not as good as it used to be. And not to mention gps!! i went to see her lately about a sinus infection and she seemed to think it may be related to my ataxia, i just laughed into her face, she has no knowledge of this condition. My neuro keeps insisting that if i increase my diamox my attacks may be limited to once a year, but ive had enough , i would rather stick with the 250 dose and cope away than be also suffering the side effects of the increased dose.. Thanks for replying to me, its good to be able to rant, . Being in ireland with our poor health system feels like a 3rd world country at times.xx

  • Dear Ringabel, I'm sorry I can't be more helpful, as I have my ataxia symptoms 24/7! I've never been on any medications for my ataxia, although I've heard Diamox is the drug of choice for those with EA. I agree with Wobblybee, try to see your neurologist earlier if possible. Thinking if you..., ;o)

You may also like...